Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2018, 6:22 PM MDT for Laramie County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 6:22 PM MDT (00:22 UTC)
- Expired
- Jun 21, 2018, 7:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 41 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
283
WUUS55 KCYS 220022
SVRCYS
WYC021-220100-
/O.NEW.KCYS.SV.W.0106.180622T0022Z-180622T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
622 PM MDT THU JUN 21 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northeastern Laramie County in southeastern Wyoming...
* Until 700 PM MDT.
* At 621 PM MDT, a severe thunderstorm was located 10 miles southwest
of Gun Barrel, or 20 miles northeast of Cheyenne, moving east at 45
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Albin and Gun Barrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4126 10466 4148 10465 4156 10406 4134 10406
TIME...MOT...LOC 0021Z 254DEG 38KT 4136 10453
HAIL...1.25IN
WIND...60MPH
$$
Mokry3 follow-up statements
901
WWUS55 KCYS 220032
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
632 PM MDT THU JUN 21 2018
WYC021-220100-
/O.CON.KCYS.SV.W.0106.000000T0000Z-180622T0100Z/
Laramie WY-
632 PM MDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHEASTERN LARAMIE COUNTY...
At 631 PM MDT, a severe thunderstorm was located near Gun Barrel, or
26 miles northeast of Cheyenne, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Albin and Gun Barrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4127 10457 4149 10460 4156 10406 4134 10406
TIME...MOT...LOC 0031Z 253DEG 37KT 4139 10440
HAIL...1.50IN
WIND...60MPH
$$
Mokry694
WWUS55 KCYS 220041
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
641 PM MDT THU JUN 21 2018
WYC021-220100-
/O.CON.KCYS.SV.W.0106.000000T0000Z-180622T0100Z/
Laramie WY-
641 PM MDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHEASTERN LARAMIE COUNTY...
At 641 PM MDT, a severe thunderstorm was located near Gun Barrel, or
30 miles northeast of Cheyenne, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Albin and Gun Barrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4130 10449 4141 10448 4151 10444 4156 10406
4134 10406
TIME...MOT...LOC 0041Z 257DEG 33KT 4139 10431
HAIL...1.00IN
WIND...60MPH
$$
Mokry979
WWUS55 KCYS 220051
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
651 PM MDT THU JUN 21 2018
WYC021-220100-
/O.CON.KCYS.SV.W.0106.000000T0000Z-180622T0100Z/
Laramie WY-
651 PM MDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHEASTERN LARAMIE COUNTY...
At 651 PM MDT, a severe thunderstorm was located near Albin, or 29
miles northwest of Kimball, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Albin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4132 10432 4142 10430 4148 10429 4154 10406
4134 10406
TIME...MOT...LOC 0051Z 254DEG 38KT 4142 10417
HAIL...1.00IN
WIND...60MPH
$$
MokryWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:18 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 21, 2:18 PM MDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 218 PM MDT Thu Jun 21 2018 .SHORT TERM...(This evening through Saturday night) Issued at 215 PM MDT Thu Jun 21 2018 Afternoon water vapor loop showed upper lows over northern ID and MO, with a upper ridge over the central and southern Rockies. A weak shortwave was moving across northern and western WY. This wave will aid in the development of widely scattered convection later this afternoon and evening. The 12Z NAM progs highest instability /SBCAPEs 1000-1500 j/kg/ along and east of the Laramie Range in WY. Fairly high shear values suggest the potential for a few organized tstorms with the potential for hail up to one inch and strong/gusty winds late this afternoon and early evening. Convection may linger past midnight across northeast WY, possibly as far south as northern Converse and Niobrara counties. The 12Z short range models/ensembles in good agreement with the eastward progress of the ID low across southern MT Friday afternoon. The attendant cold front will move across southeast WY and western NE late afternoon and early evening Friday. Instability and shear will be more favorable for strong to severe convection, with SBCAPEs 1000-2000 j/kg and around 40kt 0-6km shear east of the I-25 corridor. SPC Day 2 outlook depicts Marginal risk for severe tstorms from the eastern WY plains into much of the western NE Panhandle, and a Slight risk over far southeast WY and southern NE Panhandle. Primary threats will be large hail and damaging winds. Convection will taper off by midnight Friday night. Upper ridge quickly builds and translates east across the CWA Saturday in advance of a stronger upper low moving into the northern Rockies. Isolated afternoon convection will develop along and west of a Douglas-Rawlins line, increasing in coverage across southeast WY and western Panhandle Saturday night. The severe threat will be low, however the potential for locally heavy rainfall will exist at that time. Temperatures will be near seasonal normals during the short term. .LONG TERM...(Sunday through Thursday) Issued at 215 PM MDT Thu Jun 21 2018 The upper low will continue to move across the area Sunday and Sunday night and proceed east of the CWA Monday. GFS is somewhat slower than the EC. Expect widespread showers and storms Sunday, then tapering off to a more scattered basis Sunday night into Monday. Greater instability progged over mainly the southern Neb Panhandle Sunday afternoon with CAPES of 1500-2500 J/kg so a few strong to severe storms not out of the question. Other concern will be with potentially heavy rainfall. Any remaining activity will end Monday evening leaving the CWA under a generally westerly upper flow Tuesday through Thursday with warm and mainly dry weather expected for that time period. && .AVIATION...(For the 18Z TAFS through 18Z Friday morning) Issued at 1111 AM MDT Thu Jun 21 2018 VFR expected for all terminals through the period. Should see some wdly sctd showers and tstms develop over southeast Wyoming by late this afternoon and possibly into the southern Panhandle before ending early this evening. && .FIRE WEATHER... Issued at 130 PM MDT Thu Jun 21 2018 Fire weather concerns will remain low through the weekend and early next week as the overall weather pattern becomes more unsettled with daily chances for showers and thunderstorms. Minimum humidities will remain above critical thresholds. It will be breezy Friday along and west of the Laramie Range ahead of an approaching cold front and upper level disturbance. There is a threat for isolated strong to severe late day thunderstorms across the high plains Friday and again Sunday. Heavy rainfall Sunday may lead to localized flooding. A trend toward warmer and drier weather commences Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RE AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 21, 10:45 AM MDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1045 AM MDT Thu Jun 21 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-221100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1045 AM MDT Thu Jun 21 2018 This hazardous weather outlook is the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A few strong to severe thunderstorms will be possible along and east of the Laramie Range into the extreme western Nebraska Panhandle late this afternoon and early evening. Storms will be will capable of producing hail and strong downdraft winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated strong to severe thunderstorms will possible Friday afternoon and evening east of the Laramie Range. Storms will be capable of producing hail and strong downdraft winds. A wet pattern will set Saturday night into Monday, which may reintroduce the possibility of localized flash flooding. Severe thunderstorms may develop Sunday as a deep, unstable environment develops over the region. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jun 21, 5:25 PM MDT, 57 minutes before
Special Weather Statement National Weather Service Cheyenne WY 525 PM MDT THU JUN 21 2018 WYZ116>118-220015- South Laramie Range-Central Laramie County-South Laramie Range Foothills- 525 PM MDT THU JUN 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND SOUTHWESTERN LARAMIE COUNTIES... At 524 PM MDT, a strong thunderstorm was located over Granite Springs Reservoir, or 20 miles east of Laramie, moving east at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Cheyenne, South Greeley, Federal, Crystal Lake Reservoir, Crystal Lake Campground, Granite Springs Reservoir, North Crow Campground, Granite Springs Campground, Warren AFB, Frontier Park, Warren Af Base, Ranchettes, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 4 and 16. Interstate 80 in Wyoming between mile markers 344 and 371. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4113 10532 4132 10528 4118 10463 4101 10468 TIME...MOT...LOC 2324Z 283DEG 35KT 4122 10521 Mokry
Local storm report, Jun 21, 5:57 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 11 N CHEYENNE 41.30N 104.79W
06/21/2018 E0.88 INCH LARAMIE WY PUBLIC
&&
GCLAYCOMLocal storm report, Jun 21, 6:00 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
600 PM MDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 11 N CHEYENNE 41.30N 104.79W
06/21/2018 E1.00 INCH LARAMIE WY PUBLIC
WIND GUSTS TO 50 MPH.
&&
GCLAYCOMLocal storm report, Jun 21, 6:16 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 13 NW CHEYENNE 41.28N 104.97W
06/21/2018 E0.88 INCH LARAMIE WY PUBLIC
&&
CWLocal storm report, Jun 21, 6:18 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 11 NNW CHEYENNE 41.29N 104.86W
06/21/2018 M0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
CWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:49 PM MDT | Special Weather Statement | CYS | Laramie | 11 min |
| Jun 21, 6:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 14 min |
| Jun 21, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 29 min |
| Jun 21, 7:21 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jun 22, 5:19 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| Jun 22, 5:30 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
| Jun 22, 5:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 45 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.